Alert archive / Colorado / Flash Flood Watches in 2013

Flash Flood Watch 3, NWS Pueblo, CO

July 12, 2013Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 12, 2013, 3:56 AM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jul 12, 2013, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2013, 3:56 AM MDT (09:56 UTC)
In effect from
Jul 12, 2013, 12:00 PM MDT
Expired
Jul 12, 2013, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4749 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WGUS65 KPUB 120956
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
356 AM MDT FRI JUL 12 2013

...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WEST FORK COMPLEX
BURN AREA...

.INCREASING ATMOSPHERIC MOISTURE COMBINED WITH AN UPPER LEVEL
DISTURBANCE MOVING ACROSS WESTERN COLORADO WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING IN AND NEAR THE
WEST FORK COMPLEX BURN SCAR.

COZ067-068-121800-
/O.NEW.KPUB.FF.A.0003.130712T1800Z-130713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
356 AM MDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND 
  UPPER RIO GRANDE VALLEY. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST COLORADO THIS
  AFTERNOON WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS FOR
  AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON
  AND EVENING. THE STRONGER STORMS WILL BRING THE THREAT OF
  LOCALLY HEAVY RAIN AND FLASH FLOODING...PARTICULARLY FOR THE
  WEST FORK COMPLEX BURN AREA.

* THE WEST FORK COMPLEX BURN AREA WILL BE PARTICULARLY
  SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS
  DEVELOP...THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID
  RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO
  HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
400 
WGUS65 KPUB 121717
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1117 AM MDT FRI JUL 12 2013

...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WEST FORK COMPLEX
BURN AREA...

.INCREASING ATMOSPHERIC MOISTURE COMBINED WITH AN UPPER LEVEL
DISTURBANCE MOVING ACROSS WESTERN COLORADO WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING IN AND NEAR THE
WEST FORK COMPLEX BURN SCAR.

COZ067-068-130130-
/O.CON.KPUB.FF.A.0003.130712T1800Z-130713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
1117 AM MDT FRI JUL 12 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE 
  VALLEY. 

* UNTIL 9 PM MDT THIS EVENING

* AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST COLORADO THIS 
  AFTERNOON WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS 
  FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS 
  AFTERNOON AND EVENING. THE STRONGER STORMS WILL BRING THE 
  THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING... 
  PARTICULARLY FOR THE WEST FORK COMPLEX BURN AREA. 

* THE WEST FORK COMPLEX BURN AREA WILL BE PARTICULARLY 
  SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP... 
  THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF 
  WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO 
  HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
274 
WGUS65 KPUB 122126
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT FRI JUL 12 2013

...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WEST FORK COMPLEX
BURN AREA...

.INCREASING ATMOSPHERIC MOISTURE COMBINED WITH AN UPPER LEVEL
DISTURBANCE MOVING ACROSS WESTERN COLORADO WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING IN AND NEAR THE
WEST FORK COMPLEX BURN SCAR.

COZ067-068-130300-
/O.CON.KPUB.FF.A.0003.000000T0000Z-130713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
326 PM MDT FRI JUL 12 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE 
  VALLEY. 

* UNTIL 9 PM MDT THIS EVENING

* AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST COLORADO THIS 
  AFTERNOON WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS 
  FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS 
  AFTERNOON AND EVENING. THE STRONGER STORMS WILL BRING THE 
  THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING... 
  PARTICULARLY FOR THE WEST FORK COMPLEX BURN AREA. 

* THE WEST FORK COMPLEX BURN AREA WILL BE PARTICULARLY 
  SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP... 
  THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF 
  WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO 
  HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
933 
WGUS65 KPUB 130253
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
853 PM MDT FRI JUL 12 2013

...FLASH FLOOD WATCH ALLOWED TO EXPIRE...

COZ067-068-130400-
/O.EXP.KPUB.FF.A.0003.000000T0000Z-130713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
853 PM MDT FRI JUL 12 2013

...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO
WILL EXPIRE AT 9 PM MDT THIS EVENING. 

A FEW LIGHT SHOWERS WILL REMAIN POSSIBLE OVER THE WEST FORK FIRE
COMPLEX THROUGH 2 AM...BUT SHOULD NOT POSE ANY FLASH FLOODING
RISK. THUS WE WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 11:13 PM MDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 11, 11:13 PM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1113 PM MDT THU JUL 11 2013

.UPDATE...
ISSUED AT 832 PM MDT THU JUL 11 2013

UPDATED TO REFLECT CURRENT FORECAST TRENDS. ALSO ADDED
SHOWERS/TSTMS TO THE FORECAST OVERNIGHT ALONG THE CONTDVD AS
MODELS ARE SHOWING THE POTENTIAL FOR SOME ISOLD ACTIVITY.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 250 PM MDT THU JUL 11 2013

...HEAT AND LOCALLY HEAVY RAIN REMAIN THE MAIN CONCERNS...

SCATTERED STORMS NOW AFFECTING MAINLY THE MOUNTAIN AREAS. WITH WEAK
FLOW ALOFT...STORMS ARE MOVING FAIRLY SLOWLY...SO WILL HAVE TO CONTINUE
TO KEEP A CLOSE EYE ON THE BURN SCARS THIS AFTERNOON AND EVE. DEW POINTS
HAVE STAYED RELATIVELY HIGH THIS AFTERNOON OVER THE PLAINS...IN THE
MID 50S WITH EVEN SOME LOWER 60S NR THE KS BORDER...AND THIS HAS HELD
TEMPS DOWN A FEW DEGREES OVER ANTICIPATED HIGHS. STILL A FEW MORE
HOURS OF HEATING HOWEVER...SO MID TO UPPER 90S COULD BE REACHED BY
LATE AFTERNOON. CU FIELD LOOKS PRETTY SPARSE OVER THE PLAINS...WITH
JUST SOME SCT CU OVER THE FAR SERN CORNER OF THE STATE...AND NOT EXPECTING
MUCH STORM MOVEMENT OFF THE MTS. SO...POPS LOOK PRETTY LOW...BUT WITH
LOTS OF LLVL MOISTURE WILL KEEP ISOLD POPS INTACT FOR THIS EVE.

MAIN CONCERN THIS EVE WILL FOCUS ON THE CENTRAL MTS...WHICH SHOULD
SEE PRETTY WIDESPREAD STORM COVERAGE LATE THIS AFTERNOON THRU THIS
EVE AS WEAK IMPULSES ROUND THE RIDGE INTO SW CO. COULD SEE SOME
LOCAL QPF BULLSEYES IN THE .5-1.0 INCH RANGE FOR THE MTS...WHICH
COULD RESULT IN SOME BURN SCAR CONCERNS. PLAINS SHOULD CLEAR OUT
OVERNIGHT...WHILE CENTRAL MTS COULD SEE SOME LINGERING CONVECTION
OVERNIGHT.

TOMORROW...THE UPPER HIGH DRIFTS A BIT E...AND THIS SHOULD ALLOW
FOR SLIGHTLY HIGHER STORM COVERAGE E OF THE MTS BY AFTERNOON.
THE HIGHEST COVERAGE AND GREATEST THREAT FOR LOCALLY HEAVY RAIN WILL
BE OVER THE ERN MTS AND ADJACENT TRRN...SO THE WALDO CANYON AREA
WILL ONCE AGAIN BE UNDER THE GUN TOMORROW. HAVE GONE A BIT BELOW
GUIDANCE FOR HIGH TEMPS TOMORROW...AS THE MODELS HAVE RECENTLY BEEN
RUNNING A BIT WARM AND TYPICALLY OVERFORECAST TEMPS IN A RELATIVELY
MOIST MONSOONAL REGIME LIKE THE ONE WE HAVE BEEN EXPERIENCING AS OF
LATE. STILL...WITH UPPER 90S TO NR 100 AND 40S-50S DEW POINTS...IT
WILL BE AN UNCOMFORTABLY WARM JULY DAY. ROSE

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 250 PM MDT THU JUL 11 2013

UPPER RIDGE AXIS TO THE EAST OF CO ON SATURDAY SHIFTS BACK WESTWARD
TOWARDS THE FOUR CORNERS REGION FOR SUNDAY.  MONSOON MOISTURE PLUME
ALOFT REMAINS OVER THE REGION AND COMBINED WITH AFTERNOON
HEATING...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY OVER THE MOUNTAINS.   BOTH NAM12 AND GFS TRY TO SPREAD QPF
EASTWARD ACROSS THE PLAINS SATURDAY AFTERNOON/EVENING...PARTICULARLY
NORTH OF HIGHWAY 50...WITH MAJORITY OF THE PLAINS TO THE SOUTH
REMAINING DRY UNDER THE UPPER RIDGE AXIS.  ON SUNDAY GFS IS A LITTLE
DRIER WITH SFC DEW POINTS ON THE PLAINS AND THEREFORE KEEPS MAJORITY
OF THE PLAINS DRY WHILE NAM12 IS MUCH MORE MOIST AND MORE WIDESPREAD WITH
PLAINS CONVECTION.  THIS MAY BE A REFLECTION OF THE RETROGRADING
UPPER LOW MOVING THROUGH THE SOUTHERN PLAINS WHICH ADVECTS LOW LEVEL
MOISTURE WESTWARD INTO THE SE PLAINS.  ECMWF TRENDS MORE TOWARDS THE
DRIER GFS SO HAVE SHADED POP GRIDS TOWARDS THESE SOLUTIONS. AS FOR
SENSIBLE WEATHER...SUSPECT THE MAV TEMPS ARE STILL RUNNING A LITTLE
HIGH...AND HAVE GONE TOWARDS THE COOLER SIDE OF GUIDANCE.  OTHERWISE
WITH PRECIP WATERS REMAINING AROUND .75 OUT WEST TO AROUND/SLIGHTLY
OVER 1.25 OVER THE PLAINS...HEAVY RAINERS WILL BE THE MAIN STORM
THREAT.  THIS COULD LEAD TO FLASH FLOODING OVER THE BURN
SCARS...ESPECIALLY ON SUNDAY AS THE FLOW ALOFT DECREASES BENEATH THE
UPPER RIDGE LEADING TO SLOWER STORM MOTIONS.

LONG RANGE MODELS ARE INSISTENT ON RETROGRADING THE UPPER LOW INTO
OK/TX PANHANDLE BY 00Z TUES AND ARE IN FAIR AGREEMENT ON THIS SCENARIO.  DEW
POINTS ON THE PLAINS WILL RISE INTO THE 50S DURING THE AFTERNOONS
WITH GENERALLY 40S PERSISTING ACROSS THE MOUNTAIN AREAS.
PRECIPITABLE WATERS DO NOT CHANGE ALL THAT MUCH...EXCEPT TO COME UP
A LITTLE ACROSS THE PLAINS.  STILL LOOKS LIKE THE MOUNTAINS ARE THE
MOST FAVORABLE AREAS FOR THUNDERSTORM DEVELOPMENT...SO WILL KEEP SCATTERED POPS
IN GRIDS FOR THOSE AREAS.  HEAVY RAIN WILL BE THE MAIN THREAT. UPPER
HIGH CONTINUES TO SHIFT WESTWARD FOR THE END OF THE WEEK WHICH TRIES
TO SUPPRESS THE MONSOON PLUME OFF TO THE SOUTH.  STILL ENOUGH
MOISTURE CAUGHT IN THE FLOW ALOFT FOR ISOLATED TO SCATTERED
MOUNTAINS THUNDERSTORMS EACH DAY...TO PRECIPITATION CHANCES APPEAR
TO WANE SOME TOWARDS THE END OF NEXT WEEK.  TEMPERATURES ALSO APPEAR
TO HEAT UP AGAIN TOO.  -KT

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1101 PM MDT THU JUL 11 2013

VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS FOR THE NEXT
24 HOURS. THERE IS THE CHANCE THAT SHOWERS OR THUNDERSTORMS COULD
BE IN THE VCNTY OF KPUB AND KCOS...MAINLY AFTER 22Z ON FRI BUT WL
NOT INCLUDE IN TERMINAL FORECAST DUE TO LOW CONFIDENCE AT THIS
TIME. KALS WL PROBABLY HAVE A BETTER CHANCE FOR TSTMS AFTER 20Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
SHORT TERM...ROSE
LONG TERM...KT
AVIATION...28
Hazardous weather outlook, Jul 11, 8:39 PM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT THU JUL 11 2013

COZ058>089-093>099-130245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
839 PM MDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE OVER
THE MOUNTAINS THROUGH MAINLY MIDNIGHT. AFTER MIDNIGHT THERE WILL
STILL BE THE POTENTIAL FOR SOME ISOLATED THUNDERSTORMS ALONG AND
NEAR THE CONTINENTAL DIVIDE. THE MAIN THREAT FROM STORMS TONIGHT
WILL BE CLOUD TO GROUND LIGHTNING. LOCALIZED HEAVY RAIN COULD
OCCUR OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS THROUGH
MIDNIGHT...WHICH COULD BE CREATE A FLASH FLOOD RISK OVER THE WEST
FORK COMPLEX BURN SCAR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA FRIDAY THROUGH SUNDAY. THE GREATEST
COVERAGE OF STORMS WILL BE OVER AND NEAR THE HIGHER TERRAIN. THE
MAIN STORM THREATS THROUGH THIS PERIOD WILL BE CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL. THE LOCALLY HEAVY RAIN WILL
ALSO POSE AN INCREASED FLASH FLOOD THREAT...MAINLY FOR THE RECENT
BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. MAKE SURE
YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

A SLOW DRYING TREND IS FORECAST FOR MONDAY THROUGH THE MIDDLE OF
NEXT WEEK...AS AVAILABLE MOISTURE IS SHUNTED WEST OF THE AREA.
ENOUGH MOISTURE WILL REMAIN FOR MORE ISOLATED HIGH BASED DIURNAL
STORMS ACROSS THE HIGHER TERRAIN. THE MAIN THREATS FROM THESE STORMS
WILL BE LIGHTNING AND GUSTY WINDS UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

28/28

Nearby

Flash Flood Watches in Colorado, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.